Alert archive / Kentucky / Tornado Warnings in 2012
Tornado Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jan 17, 2012, 12:20 PM CST for Allen County, Simpson County, Kentucky. It was in force for 25 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 17, 2012, 12:20 PM CST (18:20 UTC)
- Expired
- Jan 17, 2012, 12:45 PM CST
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Allen County, KY, Simpson County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 12:20 PM CST | TSTM WND DMG | 4 Ssw Mt. Arieal, KY | REPORT RELAYED OF ROADWAYS BLOCKED ALONG HWY 100 BETWEEN ALLEN SIMPSON COUNTY... CLAIRE RD AND OTHER AREAS ALONG FRANKLIN RD... HWY 100. |
| Jan 17, 12:20 PM CST | TORNADO | 2 N Rapids, KY | EF2 TORNADO FROM KELLY ROAD SOUTH OF RT 100 TO WALKER CHAPEL RD SOUTH OF RT 100. |
| Jan 17, 12:21 PM CST | TSTM WND DMG | 5 S Gold City, KY | STARTING AT MCKENDREE CHURCH ROAD AND KY 100...TREES DOWN...ROOF OFF OF HOMES...BARNS DAMAGED...DAMAGE PATH MOVED DOWN KY 100. TREES BLOCKED A PORTION OF KY 100 NEAR HICKORY FLAT. |
| Jan 17, 12:24 PM CST | TORNADO | 7 Sw Scottsville, KY | THE EF2 TORNADO IN SIMPSON COUNTY CONTINUED INTO ALLEN COUNTY ALONG WALKERS CHAPEL RD TO APPROXIMATELY 1 MILE SOUTH OF KY 100. SEVERAL BARNS WERE DESTROYED...ROOF DAMAGE TO HOMES...AND THOUSANDS OF TREES DAMAGED. PATH LENGTH IN ALLEN COUNTY WAS APPROX 6 MILES. |
| Jan 17, 12:30 PM CST | TSTM WND DMG | 4 Se Mt. Arieal, KY | PROPERTY DAMAGE AT CLAIRE RD... WALKERS CHAPEL... PERRYTOWN RD AREA. |
| Jan 17, 12:30 PM CST | TSTM WND DMG | 5 Sw Scottsville, KY | DAMAGE REPORTED ALONG NEW BUCK CREEK... OLD BUCK CREEK RD NEAR PETROLEUM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 587 m²/s²
- 0-3 km storm-relative helicity
- 687 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292
WFUS53 KLMK 171820
TORLMK
KYC003-213-171845-
/O.NEW.KLMK.TO.W.0007.120117T1820Z-120117T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1220 PM CST TUE JAN 17 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1245 PM CST...
* AT 1217 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR HICKORY FLAT...MOVING EAST AT 55 MPH.
* THIS TORNADIC STORM WILL ALSO IMPACT...
ALONZO AND NEW ROE...
PETROLEUM AND CHAPEL HILL...
FOREST SPRINGS...
AMOS AND OAK FOREST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3663 8622 3665 8636 3665 8644 3666 8652
3674 8652 3675 8608 3663 8609
TIME...MOT...LOC 1820Z 273DEG 49KT 3670 8644
$$
AMS1 follow-up statement
096
WWUS53 KLMK 171827
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1227 PM CST TUE JAN 17 2012
KYC003-213-171845-
/O.CON.KLMK.TO.W.0007.000000T0000Z-120117T1845Z/
SIMPSON KY-ALLEN KY-
1227 PM CST TUE JAN 17 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR SOUTHERN
ALLEN AND SOUTHEASTERN SIMPSON COUNTIES...
AT 1226 PM CST...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ON THE
GROUND NEAR HICKORY FLAT. THIS DANGEROUS STORM WAS LOCATED NEAR
ALONZO...MOVING EAST AT 55 MPH.
* THIS DANGEROUS STORM WILL ALSO IMPACT...
FOREST SPRINGS...
AMOS AND OAK FOREST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW!
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3663 8622 3665 8636 3665 8644 3665 8645
3674 8645 3675 8608 3663 8609
TIME...MOT...LOC 1827Z 273DEG 49KT 3669 8632
$$
AMSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 17, 11:28 AM CST, 52 minutes earlier.
Area forecast discussion, Jan 17, 11:28 AM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1228 PM EST TUE JAN 17 2012 ...Updated Aviation Discussion... ...Mesoscale Update... Intense NE-SW oriented squall line continues to push into central Kentucky this afternoon. The line is currently along and just south of the Ohio River from near Covington southwestward to near Hopkinisville. Overall, the structure of the line has weakened a bit in the last few volume scans. However, strong winds are still occurring within the line and several warnings continue in Kentucky. Activity will be spreading into the Lexington Metro and Bowling Green areas within the hour. While the upper level dynamical support continues to lift out, more surface based instability has been pooling across southern KY, enhancing the storms a bit downstate. Feel that best chances of severe will exist this afternoon primarily across Kentucky in areas south of I-64 and in areas along and east of I-65. In this area, damaging winds in excess of 60 MPH will be the primary severe weather threat. In addition, proximity soundings still show some low-level wind shear which may promote the development of isolated squall line tornadoes embedded within the main line. && .Short Term (Today - Tonight)... Elongated surface low extends from south-central Missouri into central Illinois, with strong SSW low-level flow over the Ohio Valley. The air mass being advected in is unseasonably mild, but so far not exceedingly moist, which has somewhat limited the development of precip south of the Ohio River. Strong low-level jet (60-65 kt at 3000 ft AGL per KLVX 88-D) has not penetrated the boundary layer as well as we expected, with 2000 ft winds holding around 45 kt. Showers that tried to expand south and east into central Kentucky are now largely confined to Indiana, but METARs did show peak winds near 40 mph at SDF and FFT at or just before the onset of precip earlier. Expect more gusty showers, and perhaps a few thunderstorms, through the pre-dawn hours, mainly in Indiana but possibly as far south and east as the Bluegrass Parkway. Not expecting severe wind gusts, but with the screaming low-level jet, any shower or thunderstorm could briefly mix down strong wind gusts in the 40-50 mph range. Still on track for an early afternoon frontal passage, but the precip chances should actually drop off to a low-end likely a few hours before that, as the low-level jet is shunted south and east of the forecast area. Thunder potential will exit with the low-level jet around midday. Temps will remain near current readings, mainly in the mid-50s, through late morning in Indiana, and early/mid-afternoon in Kentucky. Once the front moves through, expect temperatures to rapidly fall through the 40s, and into the 30s by early evening. As usual this begs the question of snow potential with the exiting precip shield. NAM takes the precip out of central Kentucky too quickly to change over, but the GFS is a little slower. Forecast soundings only show a very shallow layer near saturation at -10C, and time-height X-sections actually show downward motion. Therefore, we will be hard pressed to see any changeover except in the I-75 corridor early this evening. Even then it looks more like a mix, if anything, so we will carry a chance of rain or snow showers. Surface temps still above freezing so little or no impact is expected. .Long Term (Wednesday night through Monday)... The early portion of the extended, late Wednesday through Sunday, will feature a fast progressive zonal jet that will basically bisect the CONUS from west to east. Bitterly cold arctic air across Canada will spill south of the Canadian border and bring cold temperatures to the northern states. Unseasonably mild temperatures will stretch across our southern states from New Mexico across the Gulf States through the Carolinas. A baroclinic zone will become established across the Lower Ohio Valley with a sharp contrast in temperatures from north to south, making our temperature forecast Thursday through Saturday tricky. Temperatures will start off cold Wednesday as high pressure builds over the Commonwealth. Under mostly clear to partly cloudy skies, light north winds will diminish during the afternoon before becoming light southerly by Thursday morning. Despite highs only in the upper 30s to around 40, sun and light winds will make Wednesday seem warmer. A potent low pressure system will move across the western Great Lakes early Thursday. Arctic high pressure will quickly build across the Upper Midwest by afternoon. A cold front will move south of the Ohio River late in the day. However, the bulk of the really bitterly cold air will stay to the north, with the Commonwealth receiving just a glancing blow from this shallow arctic airmass. Some light snow showers or flurries may just graze our northern counties across the Bluegrass and southern Indiana Thursday afternoon. Thursday's highs may show a wide range from north to south on Thursday, and possibly Friday's as well, varying from the upper 30s north to near 50 across the south. Both the GFS and latest ECMWF show a weak trough crossing the region early Saturday. Light rain is likely Saturday, with again, cold air likely remaining to the north. Sunday and Monday... Jet stream energy will move east into the central Rockies Sunday and this will lead to a broad ridge developing across the southern states. Light southwest flow will likely lead to several very mild days early next week. Highs Sunday and Monday will rise well into the 50s. The GFS hints at a significant cyclone developing across the southern plains next Monday. This system will bring increasing moisture and potentially two wet days Monday and Tuesday. && .Aviation (18Z TAF Issuance)... Intense squall line continues to push through central Kentucky this afternoon. This line will affect the KBWG and KLEX terminals early in the period with IFR conditions as the line presses through. Feel that the worst of the weather will affect KBWG and KLEX between 17/18Z-1930Z with gusty winds, low cigs, and low visibilities. Conditions should improve greatly after 17/1930Z as the line pulls off to the east. After 17/1930Z, the main aviation concern will be gusty northwest winds behind the cold front. Northwest winds at 15-20kts and gusts to 30kts will be possible through the afternoon and into the evening hours. Winds look to die off after 18/03-06Z at all terminals with ceilings and visibilities remaining VFR overnight. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Mesoscale........MJ Short Term.......RAS Long Term........JSD Aviation.........MJ
Hazardous weather outlook, Jan 17, 10:37 AM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1137 AM EST TUE JAN 17 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1137 AM EST TUE JAN 17 2012 /1037 AM CST TUE JAN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH THE HIGHEST THREAT FOR SEVERE WEATHER BEING CONFINED TO AREAS ALONG AND EAST OF I-65 IN KENTUCKY. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ISOLATED TORNADOES WITHIN THE SQUALL LINE WILL ALSO BE POSSIBLE. AFTER THE PASSAGE OF A COLD FRONT...WIND GUSTS WILL CONTINUE TO APPROACH 40 MPH THIS AFTERNOON FOLLOWED BY MUCH COOLER TEMPERATURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON. MJ
In the hours before
Local storm report, Jan 17, 12:05 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG 2 SSW FORKS OF ELKHORN 38.19N 84.81W
01/17/2012 FRANKLIN KY BROADCAST MEDIA
ROOF BLOWN OFF STORAGE FACILITY ON LEESTOWN ROAD.
&&
EVENT NUMBER LMK1200044
RJSSpecial weather statement, Jan 17, 12:10 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 110 PM EST TUE JAN 17 2012 KYZ062>066-074-076-077-171845- ADAIR-BARREN-CASEY-EDMONSON-GREEN-HART-METCALF-TAYLOR- 1210 PM CST TUE JAN 17 2012 ...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS... AT 108 PM EST/1208 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMPBELLSVILLE TO 11 MILES EAST OF BROWNSVILLE...AND MOVING SOUTHEAST AT 45 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS. * THESE STORMS WILL ALSO IMPACT... LIBERTY... MUNFORDVILLE... GREENSBURG... CAMPBELLSVILLE... BASS AND THURLOW... ATTERSON AND YUMA... MOUNT GILEAD AND MELL... PRICETOWN AND MILLTOWN... THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 48 AND 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3713 8627 3745 8543 3732 8475 3701 8566 TIME...MOT...LOC 1811Z 294DEG 40KT 3738 8527 3712 8605 EER
Special weather statement, Jan 17, 12:12 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM CST TUE JAN 17 2012
KYZ071>076-171845-
ALLEN-BARREN-METCALF-MONROE-SIMPSON-WARREN-
1212 PM CST TUE JAN 17 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 1208 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF PLUM
SPRINGS TO FRANKLIN...AND MOVING EAST AT 55 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
SCOTTSVILLE...
GLASGOW...
GREENWOOD...
BECKTON AND BON AYR...
GLASGOW MUNICIPAL AIRPORT AND RODEMER...
LECTA AND CORAL HILL...
SLICK ROCK AND WISDOM...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8636 3665 8652 3663 8657 3665 8659
3665 8675 3708 8627 3708 8618 3705 8608
3708 8607 3707 8555 3663 8600
TIME...MOT...LOC 1812Z 273DEG 49KT 3698 8616 3668 8647
AMSSpecial weather statement, Jan 17, 12:14 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 PM EST TUE JAN 17 2012
KYZ041-048-049-057-171845-
CLARK-FAYETTE-JESSAMINE-MADISON-
114 PM EST TUE JAN 17 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 113 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF RICHMOND...AND MOVING EAST
AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
REDHOUSE AND BLUE GRASS...
JACKSON FERRY AND OLIVERS...
DOYLESVILLE AND UNION CITY...
COLLEGE HILL AND MINA...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3783 8400 3784 8405 3782 8407 3784 8409
3783 8410 3781 8407 3778 8410 3777 8408
3775 8407 3766 8409 3773 8450 3774 8449
3777 8452 3775 8456 3775 8461 3777 8461
3797 8439 3794 8396
TIME...MOT...LOC 1814Z 276DEG 39KT 3784 8438
MPSpecial weather statement, Jan 17, 12:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
116 PM EST TUE JAN 17 2012
KYZ055>057-067-171900-
BOYLE-GARRARD-LINCOLN-MADISON-
116 PM EST TUE JAN 17 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 113 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF DANVILLE...AND MOVING EAST
AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
STANFORD...
LANCASTER...
DANVILLE...
HYATTSVILLE AND POINT LEAVELL...
LOWELL AND MANSE...
PAINT LICK AND WALLACETON...
MIDDLETOWN AND BEREA...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3756 8416 3752 8420 3751 8426 3753 8434
3747 8438 3748 8444 3745 8446 3751 8486
3755 8485 3753 8496 3775 8462 3773 8458
3774 8456 3766 8410 3763 8412 3756 8409
TIME...MOT...LOC 1816Z 274DEG 39KT 3761 8464
MPLocal storm report, Jan 17, 12:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 PM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG 2 SE HIGHGROVE 37.95N 85.45W
01/17/2012 NELSON KY TRAINED SPOTTER
LOST SOME SHINGLES OFF ROOF AND 8 INCH DIAMETER TREE
DOWN.
&&
EVENT NUMBER LMK1200045
RJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:14 AM CST | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Jan 17, 9:27 AM CST | Tornado Warning | LMK | Hancock | 43 days |
| Jan 17, 9:34 AM CST | Severe Thunderstorm Warning | LMK | Trimble | 26 min |
| Jan 17, 9:43 AM CST | Severe Thunderstorm Warning | LMK | Meade | 17 min |
| Jan 17, 9:50 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 25 min |
| Jan 17, 9:54 AM CST | Tornado Warning | LMK | Jefferson, Oldham | 36 min |
| Jan 17, 9:57 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 18 min |
| Jan 17, 10:00 AM CST | Special Weather Statement | LMK | Jefferson | 30 min |
| Jan 17, 10:02 AM CST | Special Weather Statement | LMK | Trimble | 28 min |
| Jan 17, 10:07 AM CST | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 23 min |
| Jan 17, 10:11 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 19 min |
| Jan 17, 10:19 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Meade | 26 min |
| Jan 17, 10:20 AM CST | Tornado Warning | LMK | Jefferson, Shelby, Spencer | 25 min |
| Jan 17, 10:23 AM CST | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Spencer | 37 min |
| Jan 17, 10:25 AM CST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 35 min |
| Jan 17, 10:29 AM CST | Tornado Warning | LMK | Breckinridge, Grayson, Hardin | 16 min |
| Jan 17, 10:42 AM CST | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 18 min |
| Jan 17, 10:44 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Larue, Meade, Nelson | 31 min |
| Jan 17, 10:52 AM CST | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Shelby, Spencer and 1 more | 23 min |
| Jan 17, 11:06 AM CST | Special Weather Statement | LMK | Grayson, Larue | 24 min |
| Jan 17, 11:07 AM CST | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Spencer, Washington | 23 min |
| Jan 17, 11:14 AM CST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Scott, Woodford | 31 min |
| Jan 17, 11:16 AM CST | Special Weather Statement | LMK | Logan | 29 min |
| Jan 17, 11:24 AM CST | Severe Thunderstorm Warning | LMK | Grayson, Green, Hardin, Hart, Larue, Nelson and 1 more | 36 min |
| Jan 17, 11:27 AM CST | Tornado Warning | LMK | Grayson, Green, Hardin, Hart, Larue | 33 min |
| Jan 17, 11:28 AM CST | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 17 min |
| Jan 17, 11:39 AM CST | Special Weather Statement | LMK | Edmonson, Hart | 36 min |
| Jan 17, 11:46 AM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Warren | 29 min |
| Jan 17, 11:48 AM CST | Special Weather Statement | LMK | Simpson | 27 min |
| Jan 17, 11:50 AM CST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Nicholas | 25 min |
| Jan 17, 11:56 AM CST | Tornado Warning | LMK | Warren | 19 min |
| Jan 17, 12:10 PM CST | Special Weather Statement | LMK | Casey, Green, Taylor | 35 min |
| Jan 17, 12:12 PM CST | Special Weather Statement | LMK | Allen, Barren, Metcalfe, Simpson | 33 min |
| Jan 17, 12:14 PM CST | Special Weather Statement | LMK | Madison | 31 min |
| Jan 17, 12:14 PM CST | Severe Thunderstorm Warning | LMK | Allen, Simpson | 16 min |
| Jan 17, 12:16 PM CST | Special Weather Statement | LMK | Garrard | 44 min |
| Jan 17, 12:25 PM CST | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln, Madison | 35 min |
| Jan 17, 12:26 PM CST | Severe Thunderstorm Warning | LMK | Clark, Madison | 19 min |
| Jan 17, 12:30 PM CST | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Hart, Marion, Taylor | 30 min |
| Jan 17, 12:43 PM CST | Tornado Warning | LMK | Allen, Barren, Monroe | 32 min |
| Jan 17, 12:52 PM CST | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 23 min |
| Jan 17, 12:59 PM CST | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 31 min |
| Jan 17, 1:13 PM CST | Tornado Warning | LMK | Cumberland, Monroe | 13 min |
Nearby
Tornado Warnings in Kentucky, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.